Alert archive / Virginia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 99, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 3, 2009, 3:34 PM EDT for 4 counties in Virginia. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2009, 3:34 PM EDT (19:34 UTC)
- Expired
- Jun 3, 2009, 4:30 PM EDT
- In force
- 56 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties City of Radford, VA, Floyd County, VA, Montgomery County, VA, Pulaski County, VA
The radar
The Roanoke radar (KFCX), 15 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 4:05 PM EDT | HAIL 0.75 | 3 S Blacksburg, VA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 1:06 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.6 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 451 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1134 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRNK 031934 SVRRNK VAC063-121-155-750-032030- /O.NEW.KRNK.SV.W.0099.090603T1934Z-090603T2030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 334 PM EDT WED JUN 3 2009 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN FLOYD COUNTY IN SOUTHWEST VIRGINIA CITY OF RADFORD IN SOUTHWEST VIRGINIA EASTERN PULASKI COUNTY IN SOUTHWEST VIRGINIA CENTRAL MONTGOMERY COUNTY IN SOUTHWEST VIRGINIA * UNTIL 430 PM EDT. * AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WALTON...OR NEAR RADFORD...AND MOVING EAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... WALTON... MERRIMAC... CHRISTIANSBURG... CROCKETT SPRINGS... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT WEDNESDAY EVENING FOR SOUTHWESTERN VIRGINIA AND SOUTHEAST WEST VIRGINIA. && LAT...LON 3721 8020 3706 8018 3704 8062 3718 8063 TIME...MOT...LOC 1934Z 272DEG 11KT 3713 8051 $$ SK
4 follow-up statements
000 WWUS51 KRNK 031947 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 347 PM EDT WED JUN 3 2009 VAC063-121-155-750-032030- /O.CON.KRNK.SV.W.0099.000000T0000Z-090603T2030Z/ FLOYD VA-CITY OF RADFORD VA-PULASKI VA-MONTGOMERY VA- 347 PM EDT WED JUN 3 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR THE CITY OF RADFORD... CENTRAL MONTGOMERY...EASTERN PULASKI AND NORTHEASTERN FLOYD COUNTIES... AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CHRISTIANSBURG...MOVING EAST AT 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL... DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LARGE HAIL AND...OR STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. IN ADDITION...TORRENTIAL RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. TURN AROUND DONT DROWN TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY. && LAT...LON 3721 8020 3706 8018 3704 8062 3718 8063 TIME...MOT...LOC 1947Z 272DEG 11KT 3713 8046 $$ PH
000 WWUS51 KRNK 032014 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 414 PM EDT WED JUN 3 2009 VAC063-121-155-750-032030- /O.CON.KRNK.SV.W.0099.000000T0000Z-090603T2030Z/ FLOYD VA-CITY OF RADFORD VA-PULASKI VA-MONTGOMERY VA- 414 PM EDT WED JUN 3 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR THE CITY OF RADFORD... CENTRAL MONTGOMERY...EASTERN PULASKI AND NORTHEASTERN FLOYD COUNTIES... AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CHRISTIANSBURG...MOVING EAST AT 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL... DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. && LAT...LON 3721 8020 3706 8018 3704 8062 3718 8063 TIME...MOT...LOC 2014Z 272DEG 11KT 3718 8036 $$ DS
000 WWUS51 KRNK 032021 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 421 PM EDT WED JUN 3 2009 VAC155-750-032032- /O.CAN.KRNK.SV.W.0099.000000T0000Z-090603T2030Z/ CITY OF RADFORD VA-PULASKI VA- 421 PM EDT WED JUN 3 2009 ...THE SEVERE THUNDERSTORM WARNING FOR THE CITY OF RADFORD... EASTERN PULASKI COUNTY IS CANCELLED... PRECAUTIONARY/PREPAREDNESS ACTIONS... && LAT...LON 3713 8051 3719 8043 3721 8020 3706 8018 TIME...MOT...LOC 2022Z 272DEG 11KT 3718 8033 $$ VAC063-121-032030- /O.CON.KRNK.SV.W.0099.000000T0000Z-090603T2030Z/ FLOYD VA-MONTGOMERY VA- 421 PM EDT WED JUN 3 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR SOUTHERN MONTGOMERY AND NORTHEASTERN FLOYD COUNTIES... AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SHAWSVILLE...MOVING EAST AT 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL... DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. && LAT...LON 3713 8051 3719 8043 3721 8020 3706 8018 TIME...MOT...LOC 2022Z 272DEG 11KT 3718 8033 $$ DS
000 WWUS51 KRNK 032031 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 431 PM EDT WED JUN 3 2009 VAC063-121-032041- /O.EXP.KRNK.SV.W.0099.000000T0000Z-090603T2030Z/ FLOYD VA-MONTGOMERY VA- 431 PM EDT WED JUN 3 2009 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MONTGOMERY AND NORTHEASTERN FLOYD COUNTIES EXPIRES AT 430 PM EDT... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE. TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. LAT...LON 3713 8051 3719 8043 3721 8020 3706 8018 TIME...MOT...LOC 2021Z 272DEG 11KT 3718 8033 $$ DS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:30 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jun 3, 2:30 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
230 PM EDT WED JUN 3 2009
.SYNOPSIS...
A COLD FRONT WILL MOVE SLOWLY SOUTHWARD INTO THE REGION AND STALL
LATE TONIGHT. LOW PRESSURE WILL MOVE ALONG THE FRONT THURSDAY AND
THURSDAY NIGHT...SLOWLY PULLING THE FRONT SOUTH OF THE REGION BY
FRIDAY. WEAK HIGH PRESSURE WILL BUILD OVER THE AREA THIS WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
SVR TSTM WATCH 325 REMAINS IN EFFECT UNTIL 800 PM FOR SOUTHEAST
WEST VIRGINIA AND MUCH OF SOUTHWEST VIRGINIA. A FLASH FLOOD WATCH
REMAINS IN EFFECT FOR ALL OF SW VA WEST OF THE BLUE RIDGE...AND
ALSO NORTH OF ROUTE 460 INCLUDING LYH AND BEDFORD. UPDATED ZONES
OUT SOON.
AT 200 PM...SFC FRONT WAS STILL NEAR THE MASON-DIXON LINE AND
ACROSS NRN WV...SRN OHIO. STRONG STORMS HAVE INITIATED ALONG THE
BLUE RIDGE IN NW NC AND FAR SW VA...AND ARE MOVING OFF INTO THE
FOOTHILLS/PIEDMONT. MORE ORGANIZED STORMS WILL BE MOVING INTO THE
MTNS FROM THE WEST...AS SOME MULTICELL CLUSTERS ARE ALREADY GOING.
SFC INSTABILITY ACROSS THE CWA IS MODE ATE TO HIGH. SHEAR IS STILL
FAIRLY MARGINAL...BUT WILL GET BETTER TOWARD EVENING. WE EXPECT
MULTICELL CLUSTERS OF STRONG TO SEVERE STORMS TO CONTINUE INTO THE
EVENING. WITH THE FRONT SLOWLY MOVING INTO THE CWA OVERNIGHT...WE
DECIDED IT WAS BEST TO ISSUE A FLASH FLOOD WATCH AS WELL. REPEAT
CELLS WITH HEAVY RAIN WILL BE LIKELY AS THEY MOVE ALONG PARALLEL
TO THE FLOW AHEAD OF THE FRONT. FFG IS LOW ENOUGH THAT FLASH
FLOODING MAY BECOME MORE THAN JUST SMALL LOCALIZED AREAS.
WILL BE A MILD AND HUMID NIGHT WITH DEWPOINTS WELL UP INTO THE 60S.
HAVE KEPT LOWS MAINLY IN THE LOWER TO MID 60S.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
WITH THE SFC FNT PROGGED TO BE ACROSS THE CWA BY THU MORNING...AND
MORE WAVES OF SHOWERS/POSS TSTMS MOVING ALONG THE FRONT...WE KEEP
THE FLASH FLOOD WATCH GOING THROUGH 400 PM. MODELS ARE ACTUALLY
INDICATING THAT THE FRONT WILL STILL BE ACROSS THE SOUTHERN
SECTIONS OF THE CWA NEAR THE NC/VA BORDER THU NIGHT...WITH ONE
LAST STRONG WAVE MOVING ALONG THE FRONT...THE WATCH MAY NEED TO BE
EXTENDED PAST 400 PM THU AT SOME POINT. WILL HAVE LIKELY TO
CATEGORICAL POPS THU AND THU NIGHT ACROSS THE CWA. HOWEVER...THE
FRONT MAY BE FAR ENOUGH SOUTH THAT THE HEAVIER RAINS WILL BE SOUTH
OF THE WATCH. HIGH TEMPS THU WILL BE MUCH COOLER WITH NO SUN AND
PERIODS OF PRECIP. HAVE KEPT HIGHS IN THE UPPER 60S TO LOWER
70S...EXCEPT FOR SOUTHSIDE VA AND THE NW PIEDMONT OF NC...WHICH
WILL BE NEAR OR JUST SOUTH OF THE FRONT AND MAY SEE A LITTLE SUN.
FRIDAY...THE SFC FRONT SHOULD BE SOUTH OF THE CWA...BUT SFC LOW
PRESSURES MOVING ALONG THE FRONT WILL LIKELY KEEP SOME RAIN ACROSS
AT LEAST THE SOUTHEAST CWA. HAVE KEPT LIKELY POPS EAST OF THE BLUE
RIDGE. WITH ALL OF THE CWA NORTH OF THE FRONT...LOTS OF
CLOUDS...NORTHEAST SFC WINDS...AND LIKELY PRECIP...HAVE KEPT HIGH
TEMPS QUITE COOL FRIDAY. HIGH S GENERALLY IN THE MID 60S TO AROUND
70. BY FRIDAY NIGHT...A STRONGER SFC LOW WILL BE EXITING THE
COAST...PULLING THE FRONT AND THE PRECIP SHIELD SOUTH AND EAST OF
THE CWA.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
WEAK HIGH PRESSURE MOVE SOUTHEAST ACROSS THE REGION ON SATURDAY
AS ANOTHER COLD FRONT APPROACHES FROM THE NORTH. MOISTURE SHOULD BE
LIMITED...KEPT A SLIGHT CHC OF SHOWERS AND TSTMS MAINLY IN FOR THE
MTNS. WITH MORE SUNSHINE SATURDAY...RAISED HIGHS TEMPERATURES
INTO THE MID 70S IN THE NORTHWEST TO THE MID 80S IN THE PIEDMONT.
ON SUNDAY...THE RIDGE OVER THE SOUTHERN U.S. BUILDS AS A STRONG
SHORT WAVE AND ASSOCIATED SFC LOW PRESSURE TRACKS NEWD ACROSS THE
MIDWEST. THIS PLACES OUR REGION INTO A WARM ADVECTION PATTERN. THERE
MAY BE SOME ISOLATED TO SCT CONVECTION WITH BEST CHANCE ACROSS THE
HIGHER TERRAIN. HIGH TEMPERATURES ON SUNDAY WILL BE NEAR
NORMAL...WITH READINGS FROM THE UPPER 70S IN THE WEST TO THE MID 80S
IN THE SOUTHEAST. FOLLOWED HPCGUIDE WITH POPS FOR SUNDAY.
FOR MONDAY...THE SFC FRONT ASSOCIATED WITH THE MIDWEST SYSTEM
TRACKING NEWD WILL APPROACH FROM THE NORTHWEST. BECAUSE OUR
FORECAST AREA WILL BE IN THE WARM SECTOR...THERE WILL BE A GOOD
CHC OF AFT/EVE TSTMS.
A COLD FRONT SWEEPS EAST ACROSS THE REGION TUESDAY AND TUESDAY
NIGHT. PLAYED HIGHS TUESDAY A LITTLE COOLER FROM THE MID 70S IN
SOUTHEAST WEST VIRGINIA TO THE MID 80S IN THE PIEDMONT. THE FRONTAL
BOUNDARY CONTINUES TO PUSH SOUTH ACROSS THE SOUTHEAST STATES ON
WEDNESDAY.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
A COLD FRONT MOVING SLOWLY SOUTHWARD THROUGH THE CENTRAL
APPALACHIANS WILL GRADUALLY APPROACH THE REGION THIS EVENING AND
LIKELY STALL ACROSS VA TONIGHT. THIS WILL RESULT IN NUMEROUS
SHOWERS AND SCATTERED STRONG TO SEVERE THUNDERSTORMS INTO THIS
EVENING. AS THE FRONT SINKS INTO THE REGION TONIGHT...RAIN WILL
BECOME MORE STEADY...THOUGH THERE WILL STILL BE A POTENTIAL FOR
HEAVIER SHOWERS AND THUNDERSTORMS. CIGS ARE EXPECTED TO DROP TO
IFR FOR ALL LOCATIONS THAT THE FRONT WILL MOVE THROUGH TONIGHT-
THAT INCLUDES LWB...ROA AND LYH. BLF AND DAN NEAR THE FRONT WILL
LIKELY DROP TO LOW MVFR. THE IFR TO MVFR CONDITIONS WILL CONTINUE
INTO THE DAY THURSDAY.
THE FRONT WILL BE NEAR THE VA/NC BORDER THURSDAY MORNING...AND
REMAIN NEARLY STATIONARY UNTIL FRIDAY...WHEN IT FINALLY SHIFTS
SOUTH OF THE REGION. IFR CONDITIONS ARE LIKELY THURSDAY
NIGHT...AND THEN WILL ONLY GRADUALLY IMPROVE THROUGH THE DAY
FRIDAY. CONDITIONS MAY BE VERY SLOW TO IMPROVE UNTIL THE FRONT
PUSHES OUT OF THE CAROLINAS ON FRIDAY NIGHT.
WEAK HIGH PRESSURE BUILDS INTO THE REGION FRIDAY NIGHT INTO
SATURDAY...WITH DRIER AND SLIGHTLY COOLER AIR.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR VAZ007-
009>020-022>024-034-035-045>047.
NC...NONE.
WV...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR WVZ042>045.
&&
SYNOPSIS...JJ
NEAR TERM...JJ
SHORT TERM...WP
LONG TERM...KK
AVIATION...AMS/JJ
CLIMATE...Hazardous weather outlook, Jun 3, 12:39 PM EDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1239 PM EDT WED JUN 3 2009 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-041645- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 1239 PM EDT WED JUN 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM EARLY THIS AFTERNOON THROUGH LATE THIS EVENING. THE PRIMARY THREATS FROM ANY STORMS THAT DO BECOME SEVERE ARE DAMAGING WINDS AND LARGE HAIL. VERY HEAVY RAIN IS ALSO LIKELY...WHICH COULD RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEAVY RAIN WILL STILL BE POSSIBLE THURSDAY AND THURSDAY NIGHT WITH NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE REGION. THE THREAT OF FLOODING OF SMALL STREAMS AND CREEKS WILL CONTINUE TO INCREASE THROUGH THURSDAY NIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW FRIDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 3, 3:11 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
311 PM EDT WED JUN 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG 5 NE SONTAG 36.99N 79.74W
06/03/2009 FRANKLIN VA AIRPLANE PILOT
LARGE TREES AND POWER LINES DOWN.
&&
JJACKSONLocal storm report, Jun 3, 3:13 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
313 PM EDT WED JUN 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL 5 NE SONTAG 36.99N 79.74W
06/03/2009 E1.00 INCH FRANKLIN VA BROADCAST MEDIA
QUARTER SIZE HAIL IN GALDE HILL.
&&
JJACKSONLocal storm report, Jun 3, 3:15 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
315 PM EDT WED JUN 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG 5 NE SONTAG 36.99N 79.74W
06/03/2009 FRANKLIN VA BROADCAST MEDIA
LARGE TREES AND POWER LINES DOWN IN GLADE HILL.
&&
JJACKSONSpecial weather statement, Jun 3, 3:19 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
319 PM EDT WED JUN 3 2009
VAZ019-020-WVZ043-045-032015-
ALLEGHANY VA-BATH VA-GREENBRIER WV-SUMMERS WV-
319 PM EDT WED JUN 3 2009
...STRONG THUNDERSTORMS WILL AFFECT ALLEGHANY...BATH...GREENBRIER AND
SUMMERS COUNTIES...
AT 318 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 10 MILES
WEST OF MARLINTON TO 3 MILES NORTHWEST OF RONCEVERTE...MOVING EAST AT
15 MPH. ANOTHER LINE OF STORMS IS TO THE WEST OF THIS AND WILL ENTER
FAR WESTERN GREENBRIER COUNTY BY 325 PM EDT.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS.
THESE STORMS WILL BE NEAR BEARTOWN STATE PARK AROUND 330 PM...
GREENBRIER RIVER TRAIL AROUND 345 PM...ALVON AROUND 400 PM AND
MOUNTAIN GROVE AROUND 415 PM.
THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3823 8035 3811 8036 3805 8027 3804 8018
3807 8011 3807 7996 3810 7993 3818 7992
3824 7986 3821 7967 3783 7995 3770 8088
3818 8057 3827 8044
EXPERIMENTAL
SKLocal storm report, Jun 3, 3:20 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
320 PM EDT WED JUN 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM TSTM WND DMG 2 SSW PENHOOK 36.95N 79.65W
06/03/2009 FRANKLIN VA LAW ENFORCEMENT
TREES DOWN ON SNOW CREEK ROAD
&&
JJACKSONLocal storm report, Jun 3, 3:30 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
330 PM EDT WED JUN 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM HAIL 1 S THAXTON 37.34N 79.63W
06/03/2009 E1.00 INCH BEDFORD VA TRAINED SPOTTER
&&
BSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 8:04 PM EDT | Severe Thunderstorm Warning | RNK | Tazewell | 56 min |
| Jun 2, 8:14 PM EDT | Severe Thunderstorm Warning | RNK | Craig, Giles | 61 min |
| Jun 2, 8:21 PM EDT | Severe Thunderstorm Warning | RNK | Tazewell | 84 min |
| Jun 2, 8:54 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany | 48 min |
| Jun 2, 10:57 PM EDT | Special Weather Statement | RNK | Bath | 63 min |
| Jun 3, 12:59 PM EDT | Severe Thunderstorm Warning | RNK | Carroll | 61 min |
| Jun 3, 1:02 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin | 58 min |
| Jun 3, 1:36 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry | 54 min |
| Jun 3, 1:38 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Patrick | 53 min |
| Jun 3, 1:44 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Patrick | 61 min |
| Jun 3, 1:51 PM EDT | Flash Flood Watch | RNK | Alleghany, Amherst, Appomattox, Bath, Bedford, Bland and 23 more | 15 hr |
| Jun 3, 2:00 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Pittsylvania | 60 min |
| Jun 3, 2:14 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Patrick | 61 min |
| Jun 3, 2:23 PM EDT | Special Weather Statement | RNK | Botetourt | 67 min |
| Jun 3, 2:30 PM EDT | Severe Thunderstorm Warning | RNK | Franklin | 60 min |
| Jun 3, 2:52 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania | 53 min |
| Jun 3, 3:00 PM EDT | Special Weather Statement | RNK | City of Radford | 45 min |
| Jun 3, 3:02 PM EDT | Special Weather Statement | RNK | City of Radford | 43 min |
| Jun 3, 3:05 PM EDT | Severe Thunderstorm Warning | RNK | Bedford | 55 min |
| Jun 3, 3:12 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick, City of Martinsville | 63 min |
| Jun 3, 3:51 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford | 54 min |
| Jun 3, 3:56 PM EDT | Special Weather Statement | RNK | Wythe | 64 min |
| Jun 3, 4:02 PM EDT | Severe Thunderstorm Warning | RNK | Craig, Montgomery, Roanoke, City of Roanoke, City of Salem | 58 min |
| Jun 3, 4:05 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, City of Covington | 55 min |
| Jun 3, 4:07 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania, City of Danville | 53 min |
| Jun 3, 4:13 PM EDT | Severe Thunderstorm Warning | RNK | Rockbridge | 17 min |
| Jun 3, 4:35 PM EDT | Special Weather Statement | RNK | Botetourt | 55 min |
| Jun 3, 4:41 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Craig | 45 min |
| Jun 3, 4:46 PM EDT | Severe Thunderstorm Warning | RNK | Grayson | 59 min |
| Jun 3, 5:06 PM EDT | Severe Thunderstorm Warning | RNK | Rockbridge, City of Buena Vista, City of Lexington | 54 min |
| Jun 3, 5:45 PM EDT | Special Weather Statement | RNK | Smyth | 60 min |
| Jun 3, 5:47 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Pulaski, Wythe | 58 min |
| Jun 3, 5:55 PM EDT | Special Weather Statement | RNK | Charlotte | 65 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.